MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE ALLERGY SYRINGE WITH BD PRECISIONGLIDE PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE ALLERGY SYRINGE WITH BD PRECISIONGLIDE PERMANENTLY ATTACHED NEEDLE; PISTON SYRINGE
Model Number 305500
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch #8120639.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the allergy syringe with bd precisionglide¿ permanently attached needle was found unsheathed in the sealed packaging before use.The following information was provided by the initial reporter: "pharmacist reported that the needle of one syringe was unshielded inside of the sealed bag.The needle came through the bag and stuck the tech on the finger while handling the bag.The tech was preparing to sell the syringes to a consumer.No medical attention needed, no injury.".

Brand Name
ALLERGY SYRINGE WITH BD PRECISIONGLIDE PERMANENTLY ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9718047
Report Number1920898-2020-00139
Device Sequence Number3068563
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number305500
Device Catalogue Number305500
Device Lot Number8120639
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;